[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.146.179.146. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 10, 1973

Autoimmune Hemolytic Anemia Due to Levodopa Therapy

Author Affiliations

From the departments of medicine and pathology, Harbor General Hospital, Torranee, Calif, and UCLA School of Medicine, Los Angeles.

JAMA. 1973;226(11):1347-1348. doi:10.1001/jama.1973.03230110039008
Abstract

A 67-year-old white man developed Coombs test-positive hemolytic anemia secondary to levodopa therapy for Parkinson disease. The initial episode of anemia occurred after 11 months and 660 gm of drug exposure. A warm autoantibody directed against the Rh locus was found in the patient's serum and on his erythrocytes. On discontinuance of levodopa therapy, the autoimmune hemolytic anemia abated.

×